Alert archive / Virginia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 55, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Apr 25, 2006, 8:13 PM EDT for Prince Edward County, Virginia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2006, 8:13 PM EDT (00:13 UTC)
- Expired
- Apr 25, 2006, 9:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Wakefield, VA
- Area
- Counties, with a storm outline in the text
County Prince Edward County, VA
The radar
The Norfolk radar (KAKQ), 130 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 7:04 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 3:43 PM EDT, 4 hours 30 minutes earlier.
Area forecast discussion, Apr 25, 3:43 PM EDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
343 PM EDT TUE APR 25 2006
.SHORT TERM /TONIGHT THROUGH WEDNESDAY...
QUASI STATIONARY FRONT IS CURRENTLY DRAPED ALONG VA/NC BORDER.
STRONG SHORTWAVE OVER KY/TN WILL RIDE ALONG STATIONARY FRONT AND
BRINGING A CHANCE OF NEEDED RAINFALL OVER THE REGION AS EARLY AS
LATE THIS AFTERNOON. GUIDANCE DIFFERS ON MOVEMENT OF SHORTWAVE
WHICH IN TURN GIVES VARYING RAINFALL AMOUNTS TO THE CWA. GFS SEEMS
TO HAVE SOME CONVECTIVE FEEDBACK ISSUES AND LEANING TOWARDS THE
NAM SOLN INTO TNT. GFS SEEMS TO FAVOR A FURTHER NORTHWARD PUSH OF
A LOW LVL THAN JET THAN NAM. BUFKIT SOUNDINGS SHOW PWATS 1 TO 1.5
INCHES WITH RETURN SW FLOW AHEAD OF SYSTEM. ALSO TO NOTE OVER SE
VA...IMPRESSIVE LOW MBE VELOCITIES SUGGESTING MOD TO HVY RAINFALL
IN A WINDOW OF 3 TO 5 HRS AROUND MIDNIGHT EDT. THIS MAY LEAD TO
SOME FLASH FLOODING/PONDING ON ROADWAYS FOR A SHORT TIME.
AS FAR AS POSSIBLE SVR WX. THERE WILL BE SHORT WINDOW OF OPPORTUNITY
FOR A FEW ISOL STRONG TO SEVERE ACTIVITY AHEAD OF MAIN BATCH OF
RAINFALL...BUT DEALING WITH LOW CAPE VALUES AND HIGH WET BULBS.
LOOKING MAINLY EVENING HRS BUT BEST DYNAMICS AND LIFT WILL BE
FAVORED FURTHER TO THE WEST/SOUTH OF THE CWA. THINKING WIND DAMAGE
WILL BE THE MAIN THREATS AS HIGH FRZG LVLS OVER 11K WILL LIMIT
THREAT OF LARGE HAIL. THUNDER CHANCES WILL END N TO S OVERNIGHT AS
STABLE AIR MOVES IN FROM THE NORTH.
AFTER MIDNIGHT...AS STRONG COLD FRONT OVER OH VLY WILL PUSH SE
THROUGH THE MID-ATL RGN LATE TNT WINDS WILL SHIFT TO THE NE. BUFKIT
SHOWS GOOD MOMENTUM TRANSFER FOR THE EASTERN SECTION OF THE
CWA...EXPECT BREEZY CONDITIONS ESPECIALLY ALONG THE COAST INTO
PORTIONS OF WED MORNING. COOLER TEMPS EXPECTED ON WED WITH HIGHS
ONLY REACHING NEAR 60 IN NE FLOW.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/... WILL CONTINUE CHC POPS
OVER VA/NC BORDER AND SOUTH INTO THU AM AS UNCERTAINTY OF TRACK
SHORTWAVE KICKS OUT OF THE SE US TAKES. MODELS RELATIVELY IN
AGREEMENT WITH DRY CONDITIONS EXPECTED UNTIL LATE SAT AT THE
EARLIEST. THEN WX LOOKS TO BE UNSETTLED EARLY NEXT WEEK...BUT
EXTND MODELS DIFFER GREATLY SO USED HPC FOR GUIDANCE AND COLAB
WITH NEIGHBORING WFOS.
&&
.MARINE...
WINDS CURRENTLY LGT FROM THE EAST...BUT WILL BEGIN TO BACK
TO SE OR S LATER THIS EVENG AND PICK UP IN SPEED AHEAD OF APPRCHG
COLD FRONT. HAVE SMALL CRAFT ADVSRYS BEGNG IN BAY AFTER 10
PM...AND ALL ZONES AFTER MIDNGT AS FLOW GOES N TO NNE. WINDS STAY
UP THRU LATE MRNG WED...WITH SEAS LINGERING AT OR ABOVE 5 FT THRU
THE AFTN ON THE CSTL WTRS. FOR LATE WED NGT INTO THU...WINDS COME
BACK UP AGAIN (ESP IN SRN WTRS) AS ANOTHER LOW TRACKS SOUTH OF RGN
AND OFFSHORE THU AFTN. HAVE THUS KEPT SMALL CRAFT (MAINLY FOR
SEAS) S OF NC BORDER FOR THIS PERIOD AS WELL W/ CONTD NNE FLOW.
OVERALL NE FLOW WILL CONTINUE INTO THE WEEKEND WITH PERIODIC SMALL
CRAFT CONDS POSSIBLE THROUGHOUT THE CSTL WTRS.
&&
.AVIATION...
VFR ERLY EVENG...FOLLOWED BY TEMPO IFR IN SHWRS/TSTMS
MAINLY LATE EVENG UNTIL ABOUT MIDNGT. WIND SHIFTS TO NNE AFTER
ABOUT 10/11PM NRN SITES...AFTER MIDNIGHT SRN LOCATIONS. BREEZY
AFTER MIDNGT ORF/ECG. BKN/OVC CIGS REMAIN LOW THRU MIDDAY WED ESP
ALONG COAST AND SRN ZONES.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ632 FROM 11 PM TUESDAY TO 6 PM
WEDNESDAY.
...SMALL CRAFT ADVISORY FOR ANZ630-631 FROM 11 PM TUESDAY TO NOON
WEDNESDAY.
...SMALL CRAFT ADVISORY FOR ANZ633-654-656 FROM 2 AM WEDNESDAY TO
6 PM WEDNESDAY.
...SMALL CRAFT ADVISORY FOR ANZ650-652 FROM 2 AM WEDNESDAY TO 3
PM WEDNESDAY.
...SMALL CRAFT ADVISORY FOR ANZ658 FROM 2 AM WEDNESDAY TO 7 AM
THURSDAY.
&&
SHORT/LONG TERM...WAMSLEY
MARINE/AVIATION...BROWNHazardous weather outlook, Apr 25, 5:35 AM EDT, 14 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 535 AM EDT TUE APR 25 2006 ANZ630>632-650-652-654-656-658- MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-261030- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY- COASTAL WATERS FROM FENWICK ISLAND TO CHINCOTEAGUE OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT TO NC-VA BORDER OUT 20 NM- COASTAL WATERS FROM NC-VA BORDER TO CURRITUCK BEACH LIGHT OUT 20 NM- ACCOMACK VA-AMELIA VA-BERTIE NC-BRUNSWICK VA-CAMDEN NC-CAROLINE VA- CHARLES CITY VA-CHESAPEAKE VA-CHESTERFIELD VA-CHOWAN NC- CUMBERLAND VA-DINWIDDIE VA-DORCHESTER MD-EASTERN CURRITUCK NC- ESSEX VA-FLUVANNA VA-GATES NC-GLOUCESTER VA-GOOCHLAND VA- GREENSVILLE VA-HANOVER VA-HENRICO VA-HERTFORD NC-INLAND WORCESTER MD- ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA- LANCASTER VA-LOUISA VA-LUNENBURG VA-MARYLAND BEACHES MD-MATHEWS VA- MECKLENBURG VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA- NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-NORTHAMPTON NC- NORTHUMBERLAND VA-NOTTOWAY VA-PASQUOTANK NC-PERQUIMANS NC- POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA-RICHMOND VA- SOMERSET MD-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA- VIRGINIA BEACH VA-WESTERN CURRITUCK NC-WESTMORELAND VA-WICOMICO MD- YORK VA- 535 AM EDT TUE APR 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN VIRGINIA... NORTHEAST NORTH CAROLINA AND THE EASTERN MARYLAND SHORE. .DAY ONE...TODAY... THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY AS THUNDERSTORMS FORM ON A STATIONARY FRONT STRETCHED ACROSS THE VIRGINIA NORTH CAROLINA BORDER. THE MAIN THREAT WILL BE FROM DAMAGING WINDS AND LARGE HAIL LATER THIS AFTERNOON AND EVENING...ESPECIALLY ACROSS EXTREME SOUTHERN VIRGINIA AND NORTHEAST NORTH CAROLINA. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING. FORECASTER ID 32 THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN WAKEFIELD, VA CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.ERH.NOAA.GOV/AKQ.
In the hours before
Special weather statement, Apr 25, 7:53 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 753 PM EDT TUE APR 25 2006 VAZ060-260030- PRINCE EDWARD VA- 753 PM EDT TUE APR 25 2006 ...STRONG THUNDERSTORM MOVING INTO PRINCE EDWARD COUNTY... AT 753 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 24 MILES WEST OF HAMPDEN SYDNEY...OR ABOUT 7 MILES SOUTHWEST OF APPOMATTOX...MOVING EAST AT 35 MPH. THE STRONG THUNDERSTORM WILL BE NEAR ELAM AT 810 PM EDT...FIVE FORKS...AND... DARLINGTON HEIGHTS AT 815 PM EDT...BRIERY CREEK LAKE...AND...WARSHAM AT 825 PM EDT. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE EXPECTED WITH THIS STORM. SHOULD INTENSIFICATION OCCUR...A WARNING MAY BE NEEDED. DR
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 8:47 PM EDT | Severe Thunderstorm Warning | AKQ | Nottoway | 43 min |
| Apr 25, 9:20 PM EDT | Severe Thunderstorm Warning | AKQ | Dinwiddie | 40 min |
| Apr 25, 10:00 PM EDT | Severe Thunderstorm Warning | AKQ | Prince George, City of Petersburg | 30 min |
| Apr 25, 10:09 PM EDT | Severe Thunderstorm Warning | AKQ | Sussex | 36 min |
| Apr 26, 1:12 AM EDT | Special Marine Warning | AKQ | 33 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.